An irrational problem

Volume 175 / 2002

Franklin D. Tall Fundamenta Mathematicae 175 (2002), 259-269 MSC: Primary 03C62, 03E35, 54A35, 54B99; Secondary 03E15, 03E55, 54F65, 54G20, 54H05. DOI: 10.4064/fm175-3-3


Given a topological space $\langle X , {\cal T}\rangle \in M$, an elementary submodel of set theory, we define $X_M$ to be $X\cap M$ with topology generated by $\{ U \cap M : U \in {\cal T} \cap M \}$. Suppose $X_M$ is homeomorphic to the irrationals; must $X=X_M$? We have partial results. We also answer a question of Gruenhage by showing that if $X_M$ is homeomorphic to the “Long Cantor Set”, then $X= X_M$.


  • Franklin D. TallDepartment of Mathematics
    University of Toronto
    Toronto, Ontario M5S 3G3, Canada

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image